Lobachevskii Journal of Mathematics

, Volume 37, Issue 4, pp 515–525 | Cite as

On asymptotic expansion of posterior distribution

Article
  • 24 Downloads

Abstract

The paper suggests a new asymptotic expansion of posterior distribution, which improves the known normal asymptotic. The main difference from the previous works on this subject is that the suggested expansion is calculated for the deviation from the true parameter value and not from the value of the maximum likelihood estimator, as it has been done before. This setting is more appropriate for Bayesian and d-posterior [1] approaches to a statistical inference problem. The new expansion can be derived under weaker assumptions than the previously known. Moreover, an asymptotic expansion for the moments of posterior distribution is also presented. The accuracy of the expansion is tested on binomial model with beta prior and results are compared to the Johnson’s expansion [2].

Keywords and phrases

Bayesian analysis posterior distribution asymptotic expansion 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    I. N. Volodin, Journal of SovietMathematics 44, 568–600 (1989).MathSciNetGoogle Scholar
  2. 2.
    R. A. Johnson, The Annals of Mathematical Statistics 41, 851–864 (1970).CrossRefGoogle Scholar
  3. 3.
    V. Vaart, Asymptotic Statistics (Cambridge University Press, Cambridge, 1998).CrossRefMATHGoogle Scholar
  4. 4.
    S. I. Gusev, Theory Probab. Appl. 20, 488–514 (1975).MathSciNetGoogle Scholar
  5. 5.
    S. I. Gusev, Theory Probab. Appl. 21, 16–32 (1976).MathSciNetCrossRefGoogle Scholar
  6. 6.
    R. C. Weng, Bayesian Analysis 5, 741–764 (2010).MathSciNetCrossRefGoogle Scholar
  7. 7.
    R. C. Weng and C.-H. Hsu, Communications in Statistics—Theory and Methods 42, 346–364 (2013).MathSciNetCrossRefGoogle Scholar
  8. 8.
    M. V. Burnashev, Izv. Akad. Nauk SSSR Ser. Mat. 45 3, 509–539 (1981).MathSciNetGoogle Scholar
  9. 9.
    J. K. Ghosh, B. K. Sinha and S. N. Joshi, Statistical Decision Theory and Related Topics III 1, 403–456 (1982).MathSciNetGoogle Scholar
  10. 10.
    I. A. Ibragimov and R. Z. Khasminsky, Theory Probab. Appl. 17, 469–486 (1972).Google Scholar
  11. 11.
    D. M. Chibisov, “On the normal approximation for a certain class of statistics,” in Proceedings of 6th Berkeley Symposium on Mathematical Statistics and Probability, Berkeley, USA, 1972 (Berkeley, 1972), Vol. 1, pp. 153–174.Google Scholar

Copyright information

© Pleiades Publishing, Ltd. 2016

Authors and Affiliations

  1. 1.Department of Mathematical StatisticsKazan (Volga Region) Federal University, Institute of Computational Mathematics and Information TechnologiesTatarstanRussia

Personalised recommendations